Unilateral Tongue and Lip Edema: A Rare Presentation of Angiotensin-Converting Enzyme (ACE) Inhibitor-Induced Angioedema

Read full text
Authors: Gonçalo Carneiro, Iara Alves Ferreira, Catarina Peliz Reigota
Cited by: 1
References: 10

Abstract

Angiotensin-converting enzyme (ACE) inhibitor-induced angioedema is a rare but potentially life-threatening adverse effect that may occur years after treatment initiation. Although it typically presents with bilateral facial or oropharyngeal swelling, unilateral tongue involvement is exceptionally rare and diagnostically challenging. We report the case of a 77-year-old man on long-term ACE inhibitor therapy who presented with sudden unilateral tongue and lip edema. Symptoms improved with supportive treatment and drug discontinuation. This case highlights the importance of recognizing atypical presentations to ensure prompt diagnosis, appropriate management, and improved patient safety.

Fields of Study & Subjects

Coagulation Bradykinin Polyphosphates and Angioedema Complement system in diseases Renin-Angiotensin System Studies

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e101033–e101033
Publication date
7 January 2026
Language
EN